Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 6, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 14, 2010, 7:46 PM CDT for Crockett County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2010, 7:46 PM CDT (00:46 UTC)
- Expired
- May 14, 2010, 8:30 PM CDT
- In force
- 44 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Crockett County, TX
The radar
The San Angelo radar (KSJT), 113 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 12:45 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2798 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 624 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 23.8
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 14, 5:46 PM CDT, 2 hours earlier.
Area forecast discussion, May 14, 5:46 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 546 PM CDT FRI MAY 14 2010 .AVIATION... /00Z UPDATE/ CHANCE OF THUNDERSTORMS WILL CONTINUE OVER THE NORTHERN CWA THROUGH THE REMAINDER OF THE EVENING. A FRONTAL BOUNDARY HAS SETTLED JUST SOUTH OF THE INTERSTATE 20 CORRIDOR WITH RICH GULF MOISTURE OVER-RIDING THE BOUNDARY. MVFR CEILINGS AT KABI AND VFR CEILINGS AT KSJT WILL DEGRADE FURTHER BY MORNING. THE SOUTHERN TERMINALS WILL DEGRADE TO MVFR BY LATER THIS EVENING AND REMAIN MVFR THROUGH MID-MORNING. SURFACE WINDS WILL ABATE THIS EVENING AND INCREASE FROM THE SOUTH AT THE SOUTHERN TERMINALS BY MID-MORNING GUSTING TO AROUND 20KTS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 60 79 66 82 63 / 60 40 50 40 30 SAN ANGELO 65 83 67 85 63 / 50 30 40 40 30 JUNCTION 66 82 69 85 65 / 40 30 30 30 40 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...FISHER...HASKELL... JONES...NOLAN...RUNNELS...SHACKELFORD...STERLING...TAYLOR... THROCKMORTON. && 99/99/15
Hazardous weather outlook, May 14, 3:08 PM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 308 PM CDT FRI MAY 14 2010 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-152015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 308 PM CDT FRI MAY 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT...MAINLY SOUTH OF THE INTERSTATE 20 CORRIDOR TODAY. HOWEVER WITH A MOIST...UNSTABLE AIR MASS IN PLACE...AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE ANYWHERE IN WEST CENTRAL TEXAS. THE HIGHEST POTENTIAL FOR SEVERE STORMS EXISTS THIS AFTERNOON AND EVENING ACROSS THE WESTERN CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU...AS STORMS DEVELOP ACROSS THE PERMIAN BASIN AND MOVE EAST INTO THE AREA. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL ARE THE MAIN THREATS. HOWEVER...AN ISOLATED TORNADO REMAINS POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG WITH LOCALLY HEAVY RAINFALL OVER MUCH OF WEST CENTRAL TEXAS INTO SUNDAY. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 14, 4:49 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
449 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 2 N ORIENT 31.69N 100.33W
05/14/2010 E1.50 INCH TOM GREEN TX AMATEUR RADIO
&&
TAHLocal storm report, May 14, 4:51 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
451 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL 11 NE SAN ANGELO 31.56N 100.32W
05/14/2010 E0.88 INCH TOM GREEN TX AMATEUR RADIO
&&
TAHLocal storm report, May 14, 4:55 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
455 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL 2 SW ORIENT 31.64N 100.36W
05/14/2010 E0.50 INCH TOM GREEN TX PUBLIC
&&
JDUNNSpecial weather statement, May 14, 4:58 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 458 PM CDT FRI MAY 14 2010 TXZ054-142300- NOLAN TX- 458 PM CDT FRI MAY 14 2010 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT FOR NOLAN COUNTY... AT 456 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 15 MILES SOUTH OF CHAMPION...OR ABOUT 20 MILES SOUTHEAST OF COLORADO CITY...MOVING NORTHEAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MARYNEAL AND THE INTERSECTION OF RANCH ROAD 608 AND HIGHWAY 147 BY 530 PM CDT THE INTERSECTION OF HIGHWAY 70 AND RANCH ROAD 53 BY 545 PM CDT NOLAN BY 550 PM CDT LAKE SWEETWATER BY 555 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR WEST CENTRAL TEXAS. 12
Special weather statement, May 14, 5:09 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 509 PM CDT FRI MAY 14 2010 TXZ064-142315- STERLING TX- 509 PM CDT FRI MAY 14 2010 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR STERLING COUNTY... AT 505 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES NORTHWEST OF STERLING CITY... MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... STERLING COUNTY. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR WEST CENTRAL TEXAS. 12
Special weather statement, May 14, 5:18 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 518 PM CDT FRI MAY 14 2010 TXZ054-065-142315- NOLAN TX-COKE TX- 518 PM CDT FRI MAY 14 2010 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR NOLAN AND COKE COUNTIES... AT 510 PM CDT...STRONG THUNDERSTORMS WERE INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR FROM JUST WEST OF SWEETWATER TO ROBERT LEE...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST ACROSS COKE AND NOLAN COUNTIES THROUGH 615 PM. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR WEST CENTRAL TEXAS. 12
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:29 PM CDT | Areal Flood Advisory | SJT | Taylor | 3 hr |
| May 14, 7:32 PM CDT | Tornado Warning | SJT | Crockett | 43 min |
| May 14, 7:39 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 51 min |
| May 14, 8:02 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels, Tom Green | 58 min |
| May 14, 8:15 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 45 min |
| May 14, 8:24 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 51 min |
| May 14, 8:43 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 47 min |
| May 14, 8:56 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 34 min |
| May 14, 9:13 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 47 min |
| May 14, 9:51 PM CDT | Areal Flood Advisory | SJT | Brown | 114 min |
| May 15, 12:33 PM CDT | Areal Flood Advisory | SJT | Nolan, Taylor | 117 min |
| May 15, 3:53 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Menard | 37 min |
| May 15, 4:20 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, Menard | 40 min |
| May 15, 4:22 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Mason, Menard | 38 min |
| May 15, 4:52 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, McCulloch, Mason, Menard, San Saba | 38 min |
| May 15, 5:03 PM CDT | Tornado Warning | SJT | McCulloch, Mason, Menard | 27 min |
| May 15, 5:22 PM CDT | Tornado Warning | SJT | Mason | 23 min |
| May 15, 5:35 PM CDT | Tornado Warning | SJT | McCulloch, Mason, San Saba | 40 min |
| May 15, 5:59 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 14 min |
| May 15, 6:09 PM CDT | Tornado Warning | SJT | Mason | 36 min |
| May 15, 6:19 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason, Menard | 41 min |
| May 15, 6:57 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 24 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.